Acute renal failure in cystic fibrosis: association with inhaled tobramycin therapy.

Published

Journal Article

We describe a 20-year-old patient with cystic fibrosis who developed acute nonoliguric renal failure associated with inhaled tobramycin. Clinical evaluation and renal biopsy findings were consistent with aminoglycoside-induced changes. Renal failure due to inhaled aminoglycosides has not been previously reported. The incidence may rise, however, with the increased use of this treatment modality. Measurable tobramycin levels due to inhalational therapy with conventional dosing in the reported patient indicate that the drug can be systemically absorbed, and renal tubular toxicity may occur.

Full Text

Duke Authors

Cited Authors

  • Hoffmann, IM; Rubin, BK; Iskandar, SS; Schechter, MS; Nagaraj, SK; Bitzan, MM

Published Date

  • November 2002

Published In

Volume / Issue

  • 34 / 5

Start / End Page

  • 375 - 377

PubMed ID

  • 12357482

Pubmed Central ID

  • 12357482

International Standard Serial Number (ISSN)

  • 8755-6863

Digital Object Identifier (DOI)

  • 10.1002/ppul.10185

Language

  • eng

Conference Location

  • United States